CSN Login
Members Online: 10

Question?

grandma047's picture
grandma047
Posts: 381
Joined: Feb 2004

I am just wondering if the problems that are showing up with my heart are chemo related??? I've had several people, including Kanga to say that is what caused problems. If that's the case, I see the cardiologist before I see the surgeon and chemo doctors again. Do you think that he might say no more chemo? I hope in a way that he does, but then I'm scared not to have more, considering the recurrence after only 6 months the first time. I don't want this bas**** back again. What do you guys think? I know that someone, maybe a few of you, have probably dealt with this before. Any info would be appreciated.
Love ya guys.
Love and prayers, Judy(grandma047)

fedester
Posts: 734
Joined: Jul 2004

hi judy,
i guess it could cause these things to happen, don't know for sure. i think when you see the cardiologist he will be able to give you some answers and then all of your drs can work together to get these problems resolved. we are here pulling and praying for ya!!!!
stay the couse
stay positive
keep the faith
all the best
bruce

steved
Posts: 836
Joined: Apr 2004

I have limited knowledge in this area as it is a very specialised specialty and the best person to discuss it with is the cardiologist and oncologist. I do know that findings like yours on teh echo aren't that uncommon in people over 50 (I'm not sure of your age sorry Judy- does the 47 mean that is your age?). It may be a coincidental finding but yes some chemo can have affects on the heart but it isn't a common side effect. I am not sure what you have had. Cardiac involvement is certainly not listed as a side effect of 5FU or folinic acid if that is the regime you were on (there is also no mention in the drug bible I use of it for oxaliplatin).

Best to ask teh specialists though rather than take my word as it has been a long time since I worked in those kinds of areas.

Steve.

kangatoo's picture
kangatoo
Posts: 2115
Joined: Feb 2004

Hi Judy--remember to be aware that we all suffer "different" side effects to chemo. My message about my tests for heart troubles was an indication of my personal scenario. I hope you did not take that as a "general" indication with all chemo--it was never intended to be Judy--only in my case and I conveyed to you the report that was given to me in my situation--not as a general rule.
My specialist as well as the clinic staff and nurses told me that chemotherapy-and some of the medications used "can" in "some" patients upset the workings of the heart. A lot of other factors come into play as well, ie; surgery, previous high/low blood pressure/ other illnesses, a whole heap of factors including a persons physical and mental state. I hope you did not take my post the wrong way. I was relating to my experience in answer to your concerns. Sorry if I may not have explained myself properly Judy.
Of course I fully agree with Steve and Bruce. Discussion with your surgeon and oncologist is important. I would think that your cardiologist/ surgeon and oncologist would all consult each other before any decisions would be made. That is the way things work over here--I think that would be common practice Judy.
luv n huggs, kanga n Jen

grandma047's picture
grandma047
Posts: 381
Joined: Feb 2004

Hi Kanga, No I didn't take your post the wrong way. I have an appt with the cardiologist for December 2nd and my appt with surgeon is Dec 15th and chemo doctor is Dec 20th, so I'll know more then. Thanks for all your help. And, also Steve my age is not 47. It was when I set up the email address. LOL. I turned 50 in March. I've had blood pressure problems for many years, so it could all be related to that. I'll just have to wait and see. Just wanted to get everyone's input, as you all are very knowledgeable. Thanks for all your help.
Love and prayers, Judy(grandma047)

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network